Tohoku Mathematical Journal

Halanay inequality, Yorke 3/2 stability criterion, and differential equations with maxima

Anatoli Ivanov, Eduardo Liz, and Sergei Trofimchuk

Full-text: Open access

Abstract

We present an extension of the well-known $3/2$-stability criterion by Yorke for two term functional differential equations. We prove the exact nature of the obtained stability region which coincides with the Yorke result in the special case when the decay term is absent. Moreover, we reveal some interesting links existing between the Yorke conditions, Halanay inequalities and differential equations with maxima, all of them essentially involving the maximum functionals.

Article information

Source
Tohoku Math. J. (2), Volume 54, Number 2 (2002), 277-295.

Dates
First available in Project Euclid: 11 April 2005

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1113247567

Digital Object Identifier
doi:10.2748/tmj/1113247567

Mathematical Reviews number (MathSciNet)
MR1904953

Zentralblatt MATH identifier
1025.34078

Subjects
Primary: 34K20: Stability theory

Citation

Ivanov, Anatoli; Liz, Eduardo; Trofimchuk, Sergei. Halanay inequality, Yorke 3/2 stability criterion, and differential equations with maxima. Tohoku Math. J. (2) 54 (2002), no. 2, 277--295. doi:10.2748/tmj/1113247567. https://projecteuclid.org/euclid.tmj/1113247567


Export citation

References

  • N. R. Bantsur and E. P. Trofimchuk, Existence and stability of the periodic and almost periodic solutions of quasilinear systems with maxima, Ukrainian Math. J. 6 (1998), 747--754.
  • D. I. Barnea, A method and new results for stability and instability of autonomous functional differential equations, SIAM J. Appl. Math. 17 (1969), 681--697.
  • K. Gopalsamy, Stability and oscillations in delay differential equations of population dynamics, Mathematics and its Applications 74, Kluwer Academic Publishers, Dordrecht, 1992.
  • K. Gopalsamy and S. Trofimchuk, Almost periodic solutions of Lasota-Wazewska type delay differential equation, J. Math. Anal. Appl. 237 (1999), 106--127.
  • S. E. Grossman, Stability and asymptotic behavior of differential-delay equations, Tech. Rep. BN 611, Institute for Fluid Dynamics and Applied Mathematics, University of Maryland, College Park, 1969.
  • S. E. Grossman and J. A. Yorke, Asymptotic behavior and exponential stability criteria for differential delay equations, J. Differential Equations 12 (1972), 236--255.
  • A. Halanay, Differential equations: Stability, oscillations, time lags, Academic Press, New York and London, 1966.
  • A. Halanay and J. A. Yorke, Some new results and problems in the theory of differential-delay equations, SIAM Rev. 13 (1971), 55--80.
  • J. Kato, On Liapunov-Razumikhin type theorems for functional differential equations, Funkcial. Ekvac. 16 (1973), 225--239.
  • V. Kolmanovskii and A. Myshkis, Introduction to the theory and applications of functional differential equations, Mathematics and its Applications 463, Kluwer Academic Publishers, Dordrecht, 1999.
  • T. Krisztin, On stability properties for one-dimensional functional differential equations, Funkcial. Ekvac. 34 (1991), 241--256.
  • V. Lakshmikantham and S. Leela, Differential and Integral Inequalities. Theory and Applications, Vol. I, Academic Press, New York and London, 1969.
  • L. Li-Ming, Stability of linear neutral delay-differential systems, Bull. Austral. Math. Soc. 38 (1988), 339--344.
  • E. Liz and S. Trofimchuk, Existence and stability of almost periodic solutions for quasilinear delay systems and Halanay inequality, J. Math. Anal. Appl. 248 (2000), 625--644.
  • H. Matsunaga, R. Miyazaki and T. Hara, Global attractivity results for nonlinear delay differential equations, J. Math. Anal. Appl. 234 (1999), 77--90.
  • M. Pinto and S. Trofimchuk, Stability and existence of multiple periodic solutions for a quasilinear differential equation with maxima, Proc. Roy. Soc. Edinburgh Sect. A 130 (2000), 1103--1118.
  • M. Pinto, S. Trofimchuk and E. Trofimchuk, Chaotic motions in a weakly nonlinear functional equation, Actas V Simposio Chileno de Matemática, Olmué, Chile, 1998, Actas de Resúmenes, pp. 71--73.
  • E. Stepanov, On solvability of some boundary value problems for differential equations with ``maxima", Topol. Methods Nonlinear Anal. 8 (1996), 315--326.
  • S. Trofimchuk and A. Ivanov, Weak hyperbolicity of delay differential equations and the 3/2-type stability conditions, Funkcial. Ekvac. 43 (2000), 39--56.
  • W. Walter, Differential and Integral Inequalities, Springer-Verlag, Berlin, 1970.
  • H. K. Xu and E. Liz, Boundary value problems for differential equations with maxima, Nonlinear Stud. 3 (1996), 231--241.
  • T. Yoneyama and J. Sugie, On the stability region of differential equations with two delays, Funkcial. Ekvac. 31 (1988), 233--240.
  • T. Yoneyama and J. Sugie, On the stability region of scalar delay-differential equations, J. Math. Anal. Appl. 134 (1988), 408--425.
  • J. A. Yorke Asymptotic stability for one dimensional differential-delay equations, J. Differential Equations 7 (1970), 189--202.